MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ACUCORE EUS BIOPSY NEEDLE; FCG BIOPSY NEEDLE

COOK IRELAND LTD ECHOTIP ACUCORE EUS BIOPSY NEEDLE; FCG BIOPSY NEEDLE
Model Number G59742
Medical Device Problem Codes Failure to Obtain Sample (2533); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
An initial report is being submitted due to completion of the device evaluation on 10-oct-2025.Per rep - (b)(6) 2025 - initially, they biopsied the left liver lobe and were successful in obtaining a sample via a trans-gastric approach.The needle was then repositioned to sample right liver lobe via a trans-duodenal approach.However, resistance was felt when extending the needle out of the scope.When trying to puncture to obtain the sample, the needle failed to puncture and pushed the sample away.Two attempts were tried and upon the second failure, the needle was removed.The procedure was successfully completed with a competitive needle.1.Was gaining access to the target site difficult? n/a, yes, no.No.2.Was puncture of the targeted site difficult? yes.3.What is the scope manufacturer and model number that was used? fuji.4.Was the scope recently service/repaired? unknown.5.Was the device used in a tortuous position? somewhat.Transduodenal puncture attempted.6.Was force required to remove the device? n/a, yes, no no.7.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior toreturn? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no.8.Was there difficulty locking the sheath (or needle) in place or slipping experienced during use? no.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot number c2296287 of echo-bx-19 was returned, open in its original packaging for evaluation.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) of (b)(6) 2025.On evaluation of the devices the following observations were made: visual inspection: stylet returned separate to the device.Device returned with needle handle position at 1 and needle tip protruding through distal end of sheath.Distal tip of needle examined and observed to be damaged.Functional inspection: sheath extender able to advance and retract without issue.Needle handle able to advance and retract without issue.The reported failure was observed.Manufacturing records: prior to distribution, all echo-bx-19 devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2296287.A review of the manufacturing records for echo-bx-19 of lot number c2296287 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and / label: the warning section of the instructions for use, ifu0136, which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0136).Image review: an image was not returned for evaluation.Root cause analysis: a definitive cause could not be determined from the investigation.A possible root cause could be attributed to the needle tip coming into contact with a hard lesion during the initial successful pass on the left lobe, potentially causing damage to the needle tip.This damage could have resulted in a loss of sharpness, impairing its ability to puncture the target site and collect samples from the right lobe.Additionally, the resistance experienced by the user when attempting to advance the needle to the right lobe may have been due to re-positioning of the device or holding it at an unfavourable angle, which could have hindered smooth advancement to the target site.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer: ¿needle failed to puncture.¿ confirmed quantity, 01 device was confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined.A possible root cause could be attributed to the needle tip coming into contact with a hard lesion as it was confirmed in the complaint description that the needle could not puncture the lesion and q2 of the standard questions indicated that puncture of the target site was difficult.Consequently, this could have led to damage to the needle tip, resulting in insufficient sharpness to puncture the target site and collect samples.Complaints of this nature will continue to be monitored for similar events.Complaint is confirmed based on visual and/or functional inspection.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 09-dec-2025.

Brand Name
ECHOTIP ACUCORE EUS BIOPSY NEEDLE
Common Device Name
FCG BIOPSY NEEDLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23567952
Report Number3001845648-2025-00592
Device Sequence Number21362434
Product Code FCG
UDI-Device Identifier00827002597426
UDI-Public(01)00827002597426(17)280509(10)C2296287
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K230909
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2025
Device Model NumberG59742
Device Catalogue NumberECHO-BX-19
Device Lot NumberC2296287
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/30/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale